×

zbMATH — the first resource for mathematics

Hilbert modular polynomials. (English) Zbl 1442.11171
This paper proposes a generalization of the classical \(l\)-modular polynomial for elliptic curves, the set of Hilbert modular polynomials, for principally polarized abelian varieties of dimension \(g\) with maximal real multiplication for a totally real field \(K_0\). It also provides an algorithm to compute them.
The \(l\)-modular polynomial for elliptic curves parametrises \(l\)-isogenies. Analogously the set of Hilbert modular polynomials are related with isogenies of cyclic kernel, the \(\mu\)-isogenies (Definition 2.2), with \(\mu\in K_0\) a totally positive prime.
Section 1 gives an summary of the proposal and states the main result (Theorem 1.5, proved in Section 6), concerning the existence of Hilbert modular polynomials. Section 2 summarizes the notions of maximal real multiplication and Hilbert modular forms.
Section 3 studies the existence of RM isomorphism invariants (Proposition 3.1). Section 4 gives an if and only if condition for the existence of a \(\mu\)-isogeny (Proposition 4.5). Section 5 considers the computation of RM isomorphism invariants in the case \(g=2\).
Section 6 gives an algorithm to compute a set of Hilbert polynomials (Algorithm 6.3) and provides the proof of Theorem 1.5. In the case of surfaces (\(g=2\)) Section 7 presents improvements of the algorithm (Algorithm 7.8) and details of an implementation in MAGMA for \(K_0= Q(\sqrt 5)\) and \(K_0= Q(\sqrt 2)\).
Finally Section 8 shows three possible applications: point counting for curves of genus two with maximal real multiplication, see [S. Ballentine et al., Assoc. Women Math. Ser. 9, 63–94 (2017; Zbl 1414.11076)], walking on isogeny graphs for genus 2 curves, see [A. Dudeanu et al., “Cyclic isogenies for abelian varieties with real multiplication”, Preprint, arXiv:1710.05147] and finally computing Hilbert class polynomials to genus 2, generalizing a method of A. V. Sutherland [Math. Comput. 80, No. 273, 501–538 (2011; Zbl 1231.11144)].
MSC:
11Y16 Number-theoretic algorithms; complexity
11G10 Abelian varieties of dimension \(> 1\)
11G15 Complex multiplication and moduli of abelian varieties
14K02 Isogeny
Software:
Echidna; Magma
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baily, W. L.; Borel, A., On the compactification of arithmetically defined quotients of bounded symmetric domains, Bull. Am. Math. Soc., 70, 588-593 (1964) · Zbl 0154.08601
[2] Ballentine, S.; Guillevic, A.; Lorenzo-García, E.; Massierer, M.; Martindale, C.; Smith, B.; Top, J., Isogenies for point counting on genus two hyperelliptic curves with maximal real multiplication, (Algebraic Geometry for Coding Theory and Cryptography. Algebraic Geometry for Coding Theory and Cryptography, Association for Women in Mathematics Series, vol. 9 (2017), Springer Int. Pub.), 63-94 · Zbl 1414.11076
[3] Bernstein, D.; Lange, T.; Martindale, C.; Panny, L., Quantum circuits for the CSIDH: optimizing quantum evaluation of isogenies, (EUROCRYPT 2019 (2018)) · Zbl 07164004
[4] Bosma, Wieb; Cannon, John; Playoust, Catherine, The magma algebra system. I. The user language, J. Symb. Comput., 24, 3-4, 235-265 (1997), Computational algebra and number theory (London, 1993) · Zbl 0898.68039
[5] Brooks, E. H.; Jetchev, D.; Wesolowski, B., Isogeny graphs of ordinary abelian varieties, Res. Number Theory, 3 (2017) · Zbl 1411.11049
[6] Bröker, R.; Lauter, K., Modular polynomials for genus 2, LMS J. Comput. Math., 12, 326-339 (2009) · Zbl 1252.11051
[7] Castryck, W.; Lange, T.; Martindale, C.; Panny, L.; Renes, J., CSIDH: an efficient post-quantum commutative group action, (ASIACRYPT 2018 (2018)) · Zbl 1407.81084
[8] De Feo, L.; Kieffer, J.; Smith, B., Towards practical key exchange from ordinary isogeny graphs, (ASIACRYPT 2018 (2018)) · Zbl 1447.94029
[9] Dudeanu, A.; Jetchev, D.; Robert, D.; Vuille, M., Cyclic Isogenies for Abelian Varieties with Real Multiplication (2017)
[10] Dupont, R., Moyenne Arithmético-géométrique, Suites de Borchardt et Applications (2006), École Polytechnique, PhD thesis
[11] Enge, A., Computing modular polynomials in quasi-linear time, Math. Compet., 78, 267, 1809-1824 (2009) · Zbl 1215.11121
[12] De Feo, L.; Jao, D.; Plût, J., Towards quantum-resistant cryptosystems from supersingular elliptic curve isogenies, J. Math. Cryptol., 8, 3, 209-247 (2014) · Zbl 1372.94419
[13] Gaudry, P.; Kohel, D.; Smith, B., Counting points on genus 2 curves with real multiplication, (Advances in Cryptology—ASIACRYPT 2011. Advances in Cryptology—ASIACRYPT 2011, Lecture Notes in Comput. Sci., vol. 7073 (2011), Springer: Springer Heidelberg), 504-519 · Zbl 1227.94045
[14] Gundlach, K.-B., Die Bestimmung der Funktionen zur Hilbertschen Modulgruppe des Zahlkörpers \(Q(\sqrt{ 5})\), Math. Ann., 152, 226-256 (1963) · Zbl 0168.06204
[15] Hartshorne, R., Algebraic Geometry, Graduate Texts in Mathematics, vol. 52 (1977), Springer-Verlag: Springer-Verlag New York-Heidelberg · Zbl 0367.14001
[16] Igusa, J., Arithmetic variety of moduli for genus two, Ann. of Math. (2), 72, 612-649 (1960) · Zbl 0122.39002
[17] Kohel, D., The echidna database
[18] Kohel, D., Endomorphism rings of elliptic curves over finite fields (1996), University of California: University of California Berkeley, PhD thesis
[19] Lauter, K.; Naehrig, M.; Yang, T., Hilbert theta series and invariants of genus 2 curves, J. Number Theory, 161, 146-174 (2016) · Zbl 1332.14031
[20] Martindale, C., Isogeny Graphs, Modular Polynomials, and Applications (2018), Universiteit Leiden and Université de Bordeaux, PhD thesis
[21] Mayer, S., Hilbert Modular Forms for the Fields \(Q(\sqrt{ 5}), Q(\sqrt{ 13})\) and \(Q(\sqrt{ 17}) (2007)\), Rheinisch-Westfälischen Technischen Hochschule Aachen, PhD thesis
[22] Milio, E., Calcul de polynômes modulaires en dimension 2 (2015), Université de Bordeaux, PhD thesis
[23] Milio, E., A quasi-linear time algorithm for computing modular polynomials in dimension 2, LMS J. Comput. Math., 18, 1, 603-632 (2015) · Zbl 1371.11159
[24] Milio, E.; Robert, D., Modular polynomials on Hilbert surfaces (2017)
[25] Mueller, R., Hilbertsche Modulformen und Modulfunktionen zu \(\mathbf{Q}(\sqrt{ 8})\), Math. Ann., 266, 1, 83-103 (1983) · Zbl 0507.10022
[26] Mueller, R., Hilbertsche Modulformen und Modulfunktionen zu \(\mathbf{Q}(\sqrt{ 5})\), Arch. Math. (Basel), 45, 3, 239-251 (1985)
[27] Pila, J., Frobenius maps of abelian varieties and finding roots of unity in finite fields, Math. Compet., 55, 192, 745-763 (1990) · Zbl 0724.11070
[28] Rapoport, M., Compactifications de l’espace de modules de Hilbert-Blumenthal, Compos. Math., 36, 3, 255-335 (1978) · Zbl 0386.14006
[29] Renes, J.; Schwabe, P.; Smith, B.; Batina, L., μKummer: efficient hyperelliptic signatures and key exchange on microcontrollers (2016)
[30] Schoof, R., Counting points on elliptic curves over finite fields, J. Théor. Nr. Bordx., 7, 1, 219-254 (1995) · Zbl 0852.11073
[31] Modular polynomials, A. Sutherland (2018)
[32] Sutherland, A. V., Computing Hilbert class polynomials with the Chinese remainder theorem, Math. Compet., 80, 273, 501-538 (2011) · Zbl 1231.11144
[33] van der Geer, G., Hilbert Modular Surfaces, Ergebnisse der Mathematik und Ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas(3), vol. 16 (1988), Springer-Verlag: Springer-Verlag Berlin · Zbl 0634.14022
[34] Vélu, J., Isogénies entre courbes elliptiques, C. R. Acad. Sci. Paris, 273, 238-241 (1971) · Zbl 0225.14014
[35] Zagier, D., Elliptic modular forms and their applications · Zbl 1259.11042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.